Alert archive / Pennsylvania / Flash Flood Warnings in 1995

Flash Flood Warning 32, NWS State College, PA

June 27, 1995Huntingdon County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jun 27, 1995, 2:51 PM EDT for Huntingdon County, Pennsylvania. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 27, 1995, 2:51 PM EDT (18:51 UTC)
Expired
Jun 27, 1995, 9:00 PM EDT
In force
6 hr
Issued by
NWS State College, PA
Area
Whole counties

County Huntingdon County, PA

The radar

The State College radar (KCCX), 56 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 1995-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 478 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 1995-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
478 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCTP 271853
FFWCTP
PAC061-280100-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
0251 PM EDT TUE JUN 27 1995
 
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  900 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS......
 
IN  PENNSYLVANIA
 
   ...SOUTHERN HUNTINGDON COUNTY
 
HUNTINGDON COUNTY EMA REPORTS SEVERAL ROADS ARE CLOSED DUE TO HIGH WATER
ALNOG AUGHWICK CREEK IN SOUTHERN HUNTINGDON COUNTY. AUGHWIGH CREEK
CONTINUES TO RISE AT SHIRLEYSBURG. AT 220 PM THE STAGE WAS 8.4 FEET. AN
ADDITIONAL RISE OF 2 FEET OR SO IS EXPECTED AT SHIRLEYSBURG BEFORE THE
AUGHWICK CREEK CRESTS. THE CREST SHOULD OCCUR THIS EVENING.
 
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.
 
 
RISHEL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 12:37 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 27, 12:37 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1235 PM EDT TUE JUN 27 1995

HI TRYING TO BUILD TO THE SOUTH.  MOST OF PA UNDER DECK OF
CLDS.

NASTY CELL OVER VA SHOULD SLOWLY SAG SOUTH TODAY...AS SFC
/UA HIGH SLOWLY BUILD SOUTH.  THINK THIS WILL CUT DOWN SE
FLOW FOR PA...AND WHILE THERE WILL BE SOME RW/TRW THIS AFT
THRU WED...SHOULD NOT BE THAT BAD.

FOR RFC...

FURTHER W AND S...SOME SCATTERED SHOWERS/STORMS EXPECTED
FOR W PA WEST OF MTS...OH...WV...W PART OF VA...AS SOME
CLEARING HAS TAKEN PLACE.
...
NOT MUCH CHANCE FOR WED/THU...WARM AIR WORKS BACK NORTH ACROSS
WPA...NY...OH.  LOOKS LIKE A PATTERN CHANGE COMING...AS TROUGH
OVER PLAINS MAY BE SETTING UP.         MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 9:03 PM EDTFlash Flood WarningCTPBedford3 hr
Jun 26, 10:02 PM EDTFlash Flood WarningCTPFranklin3 hr

Nearby

Flash Flood Warnings in Pennsylvania, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.